Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News  Bored?
Anxiety Forums & Chat Rooms

PAXIL withdrawl nightmare

0 Members and 1 Guest are viewing this topic.

Online MR PA

  • ****
  • 450
  • 1
  • Gender: Male
PAXIL withdrawl nightmare
« on: June 18, 2014, 09:12:38 PM »
I been on paxil for 3 months at 10mg then moved to 15mg for about a month of that time.

I took it to treat my ibs and it did that very well and i could even say may it cured it.

4days ago i was getting daily panic attacks and thought wow thats odd i havent had bad anxiety for like a year.

2 days like im very depersonizied and major anxiety and panic.Im not sure if its cause i missed a day of the pill or i stopped taking it.My memery got way bad.So im sared of the paxil now and want off but now im almost always very zoned out,rapid thoughts major pain attacks,fears of deaths or strokes,unable to think of consintrate,shaking,numbness and vision problems

im 100% regret taking the med now and scared i wont be able to get off the pill.i took like 4-7mg today do to the withdrawl systems today.

Can anyone relate and guide me?im at the point where i want to put myself into the WARD:(
help
Bookmark and Share



Online insights

  • *****
  • 3901
  • Country: au
  • 90
  • Gender: Male
  • Mood: Curious
    Curious
Re: PAXIL withdrawl nightmare
« Reply #1 on: June 18, 2014, 10:06:33 PM »
I been on paxil for 3 months at 10mg then moved to 15mg for about a month of that time.

I took it to treat my ibs and it did that very well and i could even say may it cured it.

4days ago i was getting daily panic attacks and thought wow thats odd i havent had bad anxiety for like a year.

2 days like im very depersonizied and major anxiety and panic.Im not sure if its cause i missed a day of the pill or i stopped taking it.My memery got way bad.So im sared of the paxil now and want off but now im almost always very zoned out,rapid thoughts major pain attacks,fears of deaths or strokes,unable to think of consintrate,shaking,numbness and vision problems

Paxil (paroxetine) can be one of the harder SSRIs to quit because it has a very short half-life and doesn't have an active metabolite, however, 15mg is usually not a therapeutic dose and you've only been on it for a short time so I would expect any withdrawal effects to be short-lived.  I suggest you go down to 10mg for 5 days, then 5mg for a week before stopping.

Also be aware that withdrawal symptoms can be as much psychological as chemical. Expect to suffer greatly and your mind may deliver it for you.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Online MR PA

  • ****
  • 450
  • 1
  • Gender: Male
Re: PAXIL withdrawl nightmare
« Reply #2 on: June 26, 2014, 12:53:58 AM »
im trying to get off this slowy it seems 10mg is ok ,i tried 5 mg and not to great with the withdrawl stuff.

My question is with benzos you can die from withdrawl.
Can that happen with antidepressants.I never hear any storys about that other than some nasty brain zaps etc
Bookmark and Share

Online insights

  • *****
  • 3901
  • Country: au
  • 90
  • Gender: Male
  • Mood: Curious
    Curious
Re: PAXIL withdrawl nightmare
« Reply #3 on: June 26, 2014, 02:02:19 AM »
My question is with benzos you can die from withdrawl.
Can that happen with antidepressants.

No, and it rarely if ever happens with benzodiazepines either and even then only if you cold-turkey from a very high dose. Much of what you read online about both antidepressants and BZDs is horse manure.

Paxil is one of the two hardest antidepressants to wean off because of its very short half-life and lack of an active metabolite (the other is Effexor (venlafaxine)). It may be easier to switch to Prozac (fluoxetine) and wean of it. Its half-life is measured in weeks making it virtually self-tapering.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline poppadr3w

  • ***
  • 135
  • 1
  • Gender: Male
  • Personal text
Re: PAXIL withdrawl nightmare
« Reply #4 on: June 28, 2014, 01:17:47 PM »
Maybe you can switch to another medication? I was on Paroxetine for a couple of weeks from my GP until I could get in with a Psychiatrist. I went straight from Paroxetine (Cold turkey) to Fluoxetine (Prozac) without much hassle. I don't remember my Paroxetine dosage, but I started my Prozac at a mere 5mg and went up 5mg every 4 days.

Some people also say that fish oil helps. I also take that daily anyway, so maybe that helped me more than I know.
Bookmark and Share